Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 99, NWS Chicago, IL

July 31, 2012Ford County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 31, 2012, 2:23 PM CDT for Ford County, Illinois. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2012, 2:23 PM CDT (19:23 UTC)
Expired
Jul 31, 2012, 2:45 PM CDT
In force
22 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Ford County, IL

The radar

The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 2:27 PM CDTHAIL 0.884 Ssw Elliott, ILTIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 31, 1:13 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2241 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WUUS53 KLOT 311923
SVRLOT
ILC053-311945-
/O.NEW.KLOT.SV.W.0099.120731T1923Z-120731T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
223 PM CDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAR SOUTH CENTRAL FORD COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 245 PM CDT

* AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES SOUTHEAST OF GIBSON CITY...AND MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF FAR SOUTH
  CENTRAL FORD COUNTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL
THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHICAGO.

&&

LAT...LON 4040 8836 4044 8835 4047 8830 4044 8821
      4040 8815 4039 8816 4040 8835
TIME...MOT...LOC 1923Z 298DEG 15KT 4040 8824
WIND...HAIL <50MPH 1.00IN

$$
2 follow-up statements
758 
WWUS53 KLOT 311933
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
233 PM CDT TUE JUL 31 2012

ILC053-311945-
/O.CON.KLOT.SV.W.0099.000000T0000Z-120731T1945Z/
FORD IL-
233 PM CDT TUE JUL 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FAR SOUTH 
CENTRAL FORD COUNTY UNTIL 245 PM CDT...

AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 8 MILES SOUTHEAST OF GIBSON CITY...MOVING SOUTHEAST
AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...
  MAINLY RURAL AREAS OF FAR SOUTH CENTRAL FORD COUNTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHICAGO.

&&

LAT...LON 4040 8832 4043 8831 4044 8828 4042 8819
      4040 8815 4039 8816
TIME...MOT...LOC 1933Z 307DEG 8KT 4040 8825
WIND...HAIL <50MPH 1.00IN

$$
132 
WWUS53 KLOT 311942
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
242 PM CDT TUE JUL 31 2012

ILC053-311952-
/O.EXP.KLOT.SV.W.0099.000000T0000Z-120731T1945Z/
FORD IL-
242 PM CDT TUE JUL 31 2012


...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FORD COUNTY WILL
EXPIRE AT 245 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHICAGO.

LAT...LON 4040 8832 4043 8831 4044 8828 4042 8819
      4040 8815 4039 8816
TIME...MOT...LOC 1942Z 307DEG 8KT 4039 8823

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:22 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 31, 1:22 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
122 PM CDT TUE JUL 31 2012

.DISCUSSION...
402 AM CDT

FOCUS LIMITED MAINLY TO THE FIRST FEW PERIODS THIS MORNING DUE TO
FOCUS ON CONVECTION.

SOMEWHAT RAGGED LINE OF THUNDERSTORMS CONTINUES TO PUSH
SOUTH-SOUTHEAST THROUGH THE INTERSTATE 88/80 CORRIDORS EARLY THIS
MORNING. SEVERAL STRONG CORES AND WIND SIGNATURES NOTED WITH
STRONGEST CELLS ALONG THE LINE AT TIMES...THOUGH STORMS LIKELY
REMAIN ELEVATED SLIGHTLY ABOVE NOCTURNAL BOUNDARY LAYER. LINE OF
SCATTERED STORMS SHOULD CONTINUE TO MOVE ACROSS MAINLY THE SOUTHEAST
PORTION OF THE CWA THROUGH THE EARLY MORNING HOURS...AS TAIL OF
MID-LEVEL TROUGH AND SURFACE COLD FRONT CONTINUE TO TRANSIT CWA.
NEAR TERM GUIDANCE INDICATES INCREASING SUBSIDENCE IN THE WAKE OF
UPPER FEATURE THIS AFTERNOON...WITH HIGH PRESSURE GRADUALLY BUILDING
SOUTHEAST INTO THE AREA TONIGHT. AIR NOT SIGNIFICANTLY COOLER BEHIND
THE FRONT...WITH LOW LEVEL THERMAL PROGS SUPPORTING NEAR 90/LOW 90S
AGAIN ACROSS FAR WEST AND SOUTHERN PORTIONS OF THE FA...WHILE WINDS
BECOMING NORTH-NORTHEAST SUPPORTS LAKE COOLING FOR PARTS OF
NORTHEAST IL AND NORTHWEST INDIANA NEAR LAKE MICHIGAN AND LIMITING
HIGH TEMPS TO THE LOWER 80S ALONG THE SHORE.

HIGH PRESSURE THEN SLIDES SOUTHEAST ACROSS THE AREA THROUGH
WEDNESDAY...WITH LIGHT GRADIENT WITHIN RIDGE AXIS AGAIN SUPPORTING
LAKE BREEZE COOLING. SIMILAR TEMPS EXPECTED AS TODAY...WITH LOW 90S
WELL WEST/SOUTH OF THE LAKE AND LOWER 80S AGAIN NEAR THE SHORES.

GUIDANCE REMAINS CONSISTENT IN BRINGING NEXT SHEARED SHORT WAVE
TROUGH ALONG THE FAR NORTHERN PLAINS OF THE US/CANADIAN BORDER
REGION WEDNESDAY AND WEDNESDAY NIGHT. WARM ADVECTION AND RESULTING
INSTABILITY AXIS REMAINS WELL WEST/NORTHWEST OF THE AREA THROUGH
WEDNESDAY NIGHT...THEN SETTLES ACROSS THE REGION THURSDAY AS SURFACE
LOW PASSES ACROSS THE NORTHERN LAKES AND TRAILS NEXT WEAK COLD FRONT
ACROSS THE AREA. MODELS CONTINUE TO SHOW SOME DIFFERENCES WITH WHERE
THE FRONT STALLS/WASHES OUT...WITH SOME INDICATING THE FRONT WILL
REMAIN JUST NORTH OF THE CWA AND OTHERS BRINGING IT THROUGH THE
FORECAST AREA. BASICALLY MADE NO CHANGES TO LOW CHANCE POPS DURING
THIS PERIOD WITH RELATIVELY LOW CONFIDENCE IN DETAILS OF MODEL PROGS
IN THAT TIME RANGE. ONLY REAL CHANGE IN LATER PERIODS WAS TO HOLD
ONTO CHANCE POPS INTO SUNDAY WITH STRONGER FRONT WHICH GUIDANCE HAS
SLOWED.

RATZER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 18Z...

* WIND DIRECTION AND SPEED

ZEBIC

//DISCUSSION...UPDATED 18Z...

VISIBLE SATELLITE DEPICTS LAKE BREEZE MOVING INLAND DISSOLVING
CUMULUS FIELD SHORTLY AFTER PASSAGE. THIS BREEZE SHOULD MOVE WEST
OF THE TERMINALS BY 19Z. CLOUD COVER TO DISSIPATE AND WIND TO DROP
OFF FURTHER THIS EVENING AS HIGH PRESSURE BUILDS TO SOUTHEAST
ACROSS NORTHERN IL. ZEBIC

//ORD AND MDW CONFIDENCE...UPDATED 18Z...

* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS.

ZEBIC

//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...

WEDNESDAY NIGHT...VFR.

THURSDAY THROUGH SUNDAY...VFR. CHANCE SHRA/TSRA WITH PATCHY MVFR
CIGS.

MONDAY...VFR.

JEE

&&

.MARINE...
121 PM CDT

NORTHERLY WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH EARLY THIS
EVENING. THEREAFTER...THE WINDS SHOULD ABATE AS SURFACE HIGH
PRESSURE BUILDS ACROSS THE LAKE. THE WINDS LOOK TO TURN SOUTHERLY AT
15 TO 20 KT AGAIN BY THURSDAY AFTERNOON ACROSS THE NORTHERN HALF OF
THE LAKE AS THE SURFACE HIGH SETS UP ACROSS THE LOWER GREAT LAKES
AND INTO THE THE OHIO VALLEY. THESE SOUTHERLY WINDS WILL ALSO SET UP
ACROSS THE SOUTHERN HALF OF THE LAKE LATER WEDNESDAY NIGHT INTO
THURSDAY. ANOTHER WIND SHIFT TO NORTHERLY FLOW LOOKS TO TAKE PLACE
ON THURSDAY AND THURSDAY NIGHT AS ANOTHER COLD FRONT DROPS ACROSS
THE LAKE.

OVER THE WEEKEND A STRONGER STORM SYSTEM LOOKS TO MOVE ACROSS
THE UPPER MIDWEST AND GREAT LAKES REGION. THIS LOOKS TO PRODUCE SOME
STRONGER SOUTHERLY WINDS AGAIN ON SATURDAY.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HIGH RIP CURRENT RISK...ILZ014 UNTIL 10 AM WEDNESDAY.

IN...HIGH RIP CURRENT RISK...INZ001-INZ002 UNTIL 10 AM WEDNESDAY.

LM...SMALL CRAFT ADVISORY...NEARSHORE NORTHERLY IS TO MICHIGAN CITY IN UNTIL 5 AM
     WEDNESDAY.

&&
Hazardous weather outlook, Jul 31, 11:24 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1124 AM CDT TUE JUL 31 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
011630-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1124 AM CDT TUE JUL 31 2012 /1224 PM EDT TUE JUL 31 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  CHANCE OF THUNDERSTORMS...WHICH MAY PRODUCE:

  HEAVY DOWNPOURS.
  FREQUENT CLOUD TO GROUND LIGHTNING.
  ISOLATED WIND GUSTS TO 60 MPH.
  ISOLATED HAIL UP TO 1.5 INCHES IN DIAMETER.

  AREAS AFFECTED AND TIMING:

  THERE IS A CHANCE OF THUNDERSTORMS THIS THROUGH EARLY
  AFTERNOON...MAINLY SOUTH OF A VALPARAISO TO PONTIAC LINE.

  DISCUSSION:

  THE ATMOSPHERE WILL GROW UNSTABLE AGAIN TODAY AHEAD OF A COLD
  FRONT AND IN THE WAKE OF EARLY MORNING THUNDERSTORMS. IT IS
  UNCLEAR WHETHER STORMS WILL DEVELOP BEFORE THE COLD FRONT MAKES
  IT SOUTH OUT OF THE FORECAST AREA...BUT IF THEY DO DEVELOP
  CONDITIONS ARE FAVORABLE FOR THEM TO BECOME QUICKLY SEVERE.

THERE IS AN ELEVATED RISK OF RIP CURRENTS ALONG THE LAKE
MICHIGAN SHORE...FROM COOK COUNTY ILLINOIS SOUTH AND EAST INTO
NORTHWEST INDIANA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS AN ELEVATED RISK OF RIP CURRENTS ALONG THE SOUTH END
OF LAKE MICHIGAN THROUGH WEDNESDAY MORNING.

THERE IS A CHANCE OF PERIODIC THUNDERSTORMS FROM THURSDAY INTO
SUNDAY...WITH THE GREATEST POTENTIAL FOR THUNDERSTORMS LIKELY
SATURDAY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...MAINLY SOUTH OF
THE KANKAKEE RIVER.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-011630-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1124 AM CDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY FROM CHICAGO SOUTH
INTO NORTHWEST INDIANA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF PERIODIC THUNDERSTORMS FROM THURSDAY INTO
SUNDAY...WITH THE GREATEST POTENTIAL FOR THUNDERSTORMS LIKELY
SATURDAY INTO SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-011630-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1124 AM CDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A PERIODIC CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE
LAKE WEDNESDAY NIGHT THROUGH SATURDAY...WITH THE GREATEST RISK
OF THUNDERSTORMS LIKELY SATURDAY AND SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

IZZI

In the hours before

Local storm report, Jul 31, 11:17 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1117 AM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     TSTM WND GST     BURNS HARBOR            41.61N 87.13W
07/31/2012  M38.00 MPH       PORTER             IN   C-MAN STATION

0421 AM     HAIL             NEW LENOX               41.52N 87.98W
07/31/2012  M1.00 INCH       WILL               IL   AMATEUR RADIO

            AT THE INTERSECTION OF NELSON AND LARAWAY.

0730 AM     HAIL             4 NW KANKAKEE           41.16N 87.92W
07/31/2012  M1.00 INCH       KANKAKEE           IL   LAW ENFORCEMENT

0731 AM     HAIL             KANKAKEE                41.12N 87.86W
07/31/2012  M1.00 INCH       KANKAKEE           IL   LAW ENFORCEMENT

            RELAYED BY STATE POLICE

&&

MTF
Special weather statement, Jul 31, 12:32 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1232 PM CDT TUE JUL 31 2012

ILZ039-311815-
FORD IL-
1232 PM CDT TUE JUL 31 2012

...SPECIAL WEATHER STATEMENT...

AT 1228 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GIBSON CITY...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  GIBSON CITY...

THIS ALSO INCLUDES ILLINOIS HIGHWAY 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4040 8842 4050 8846 4061 8846 4062 8845
      4062 8820 4040 8809
TIME...MOT...LOC 1732Z 322DEG 16KT 4054 8838
Local storm report, Jul 31, 12:47 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1247 PM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     HAIL             SIBLEY                  40.59N 88.38W
07/31/2012  M1.00 INCH       FORD               IL   STORM CHASER

&&

ACS
Local storm report, Jul 31, 1:51 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
151 PM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     HAIL             GIBSON CITY             40.47N 88.38W
07/31/2012  E0.25 INCH       FORD               IL   PUBLIC

            AT 623 E. 1ST ST.

&&

ACS
Special weather statement, Jul 31, 2:06 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
206 PM CDT TUE JUL 31 2012

INZ019-311945-
BENTON IN-
306 PM EDT TUE JUL 31 2012

...SPECIAL WEATHER STATEMENT...

AT 305 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR BOSWELL...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  BOSWELL...            ATKINSON...           OXFORD...
  TEMPLETON...          OTTERBEIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4058 8741 4061 8724 4062 8709 4048 8709
      4047 8710 4048 8743
TIME...MOT...LOC 1906Z 286DEG 16KT 4052 8735
Special weather statement, Jul 31, 2:14 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
214 PM CDT TUE JUL 31 2012

ILZ039-311945-
FORD IL-
214 PM CDT TUE JUL 31 2012

...SPECIAL WEATHER STATEMENT...

AT 210 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 16 MILES EAST OF GIBSON CITY MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

CITIES AND TOWNS AFFECTED...
MAINLY RURAL AREAS OF FAR SOUTHERN FORD COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4040 8842 4046 8841 4050 8832 4048 8820
      4045 8811 4040 8808 4039 8842
TIME...MOT...LOC 1914Z 180DEG 0KT 4042 8808

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 1:07 AM CDTSpecial Marine WarningLOT113 min
Jul 31, 1:22 AM CDTSpecial Weather StatementLOTBoone, McHenry, Winnebago53 min
Jul 31, 1:25 AM CDTSpecial Weather StatementLOTMcHenry65 min
Jul 31, 1:38 AM CDTSevere Thunderstorm WarningLOTOgle, Winnebago67 min
Jul 31, 2:06 AM CDTSevere Thunderstorm WarningLOTBoone, Cook, DeKalb, DuPage, Kane, McHenry54 min
Jul 31, 2:46 AM CDTSevere Thunderstorm WarningLOTDeKalb, Kane, Kendall, Lee, Ogle59 min
Jul 31, 3:00 AM CDTSpecial Marine WarningLOT90 min
Jul 31, 3:47 AM CDTSevere Thunderstorm WarningLOTGrundy, Kendall, Will43 min
Jul 31, 7:25 AM CDTSevere Thunderstorm WarningLOTIroquois, Kankakee51 min
Jul 31, 7:56 AM CDTSevere Thunderstorm WarningLOTIroquois, Kankakee79 min
Jul 31, 12:32 PM CDTSpecial Weather StatementLOTFord43 min
Jul 31, 12:36 PM CDTSevere Thunderstorm WarningLOTFord54 min
Jul 31, 2:14 PM CDTSpecial Weather StatementLOTFord31 min
Jul 31, 2:46 PM CDTSpecial Weather StatementLOTIroquois44 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.